MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/20; COVERED CORONARY STENT
Model Number 434894
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiogenic Shock (2262)
Date of Event 03/29/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) and the production documentation was reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review, no manufacturing related root cause could be identified.The treating physician rated the outcome as both no device- and no procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Event or Problem Description
The procedure was reported as an extremely complex case with a total duration of more than eight hours.After the placement of an impella, an attempt was made to preserve the lad to d1 bifurcation.Numerous conventional and specialized wires as well as directed micro and twin catheters were used to cross the severely calcified and angulated lesion at the ostium of d1 without success.During the subsequent stenting of the mid lad to lmca, a coronary artery perforation type iii occurred.The affected device was introduced, but the stent became deformed.Two other pk papyrus (3.0/15) were implanted in an overlapping manner which successfully sealed the perforation after post-dilation.After the procedure the patient was transferred to the icu.On the same day he developed incessant ventricular tachycardia and subsequently pulseless electrical activity.Despite valiant and prolonged efforts at resuscitation, the patient passed away due to cardiogenic shock and pea arrest.The treating physician rated the outcome as both no device- and no procedure-related complication.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) and the production documentation was reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review, no manufacturing related root cause could be identified.The treating physician rated the outcome as both no device- and no procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.0/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19547274
Report Number1028232-2024-03210
Device Sequence Number20017200
Product Code NIV
UDI-Device Identifier07640130447226
UDI-Public(01)07640130447226(17)2409
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Model Number434894
Device Catalogue Number434894
Device Lot Number08224914
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR
Patient SexMale